Alert archive / California / Freeze Warnings in 2006
Freeze Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Nov 29, 2006, 3:52 AM PST for 7 counties in California. It took effect at Nov 30, 2006, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 3:52 AM PST (11:52 UTC)
- In effect from
- Nov 30, 2006, 2:00 AM PST
- Expired
- Nov 30, 2006, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 67 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 291152 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 352 AM PST WED NOV 29 2006 ...WIDESPREAD FREEZING TEMPERATURES LIKELY LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING... .A COLD AIRMASS HAS SETTLED OVER THE SAN FRANCISCO AND MONTEREY BAY AREAS. BY 3 AM WEDNESDAY MORNING...TEMPERATURES HAD DROPPED INTO THE 30S IN MOST VALLEY LOCATIONS...WITH NEAR FREEZING TEMPERATURES IN SOME OF THE INLAND VALLEYS. PATCHY VALLEY FROST IS LIKELY BY SUNRISE WEDNESDAY. THE AIRMASS OVER THE REGION IS FORECAST TO BECOME DRIER OVER THE NEXT 24 HOURS AND WINDS ARE EXPECTED TO DIMINISH. THE COMBINATION OF A COLD AND DRY AIRMASS WITH LIGHT WINDS WILL MEAN EVEN COLDER TEMPERATURES LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. THIS WILL RESULT IN FREEZING OR NEAR FREEZING TEMPERATURES ACROSS THE REGION FOR SEVERAL HOURS. CAZ506-507-510-514-516-300000- /O.NEW.KMTR.FZ.W.0002.061130T1000Z-061130T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 352 AM PST WED NOV 29 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...FOR THE INTERIOR VALLEYS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BY MIDNIGHT TONIGHT...WITH TEMPERATURES DROPPING INTO THE MID 20S LATE TONIGHT. TEMPERATURES WILL BE BELOW FREEZING FOR MUCH OF THE AREA FOR AT LEAST TWO HOURS...AND POSSIBLY FOR SEVERAL HOURS IN THE COLDEST INLAND VALLEY LOCATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ508-513-300000- /O.NEW.KMTR.FR.Y.0003.061130T1000Z-061130T1700Z/ SAN FRANCISCO BAY SHORELINE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 352 AM PST WED NOV 29 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...FOR THE SAN FRANCISCO BAY SHORELINE AND THE SANTA CLARA VALLEY. TEMPERATURES WILL DROP TO FREEZING OR NEAR FREEZING LATE TONIGHT AND EARLY THURSDAY MORNING FOR MUCH OF THE AREA. THE COLDEST TEMPERATURES WILL OCCUR IN THE SOUTHERN SANTA CLARA VALLEY...WHERE OVERNIGHT LOWS WILL LIKELY BE IN THE UPPER 20S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ DYKEMA
3 follow-up statements
000 WWUS76 KMTR 292221 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 221 PM PST WED NOV 29 2006 ...WIDESPREAD FREEZING TEMPERATURES LIKELY LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING... .A COLD AIRMASS HAS SETTLED OVER THE SAN FRANCISCO AND MONTEREY BAY AREAS. THE COMBINATION OF A COLD AND DRY AIRMASS WITH LIGHT WINDS WILL MEAN EVEN COLDER TEMPERATURES LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. THIS WILL RESULT IN FREEZING OR NEAR FREEZING TEMPERATURES ACROSS THE REGION FOR SEVERAL HOURS. CAZ513-301200- /O.UPG.KMTR.FR.Y.0003.061130T1000Z-061130T1700Z/ /O.EXA.KMTR.FZ.W.0002.061130T1000Z-061130T1700Z/ SANTA CLARA VALLEY...INCLUDING SAN JOSE- 221 PM PST WED NOV 29 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... ...FROST ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL DROP TO FREEZING OR NEAR FREEZING LATE TONIGHT AND EARLY THURSDAY MORNING FOR MUCH OF THE AREA. THE COLDEST TEMPERATURES WILL OCCUR IN THE SOUTHERN SANTA CLARA VALLEY OUTSIDE OF SAN JOSE...WHERE OVERNIGHT LOWS WILL LIKELY BE IN THE MID 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ506-507-510-514-516-301200- /O.CON.KMTR.FZ.W.0002.061130T1000Z-061130T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 221 PM PST WED NOV 29 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY. FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BY MIDNIGHT TONIGHT... WITH TEMPERATURES DROPPING INTO THE MID 20S LATE TONIGHT...WITH UPPER TEENS POSSIBLE SOUTH OF KING CITY. TEMPERATURES WILL BE BELOW FREEZING FOR MUCH OF THE AREA FOR AT LEAST TWO HOURS...AND POSSIBLY FOR SEVERAL HOURS IN THE COLDEST INLAND VALLEY LOCATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ505-509-515-301200- /O.EXA.KMTR.FR.Y.0003.061130T1000Z-061130T1700Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-BIG SUR COAST- 221 PM PST WED NOV 29 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY. TEMPERATURES WILL DROP TO FREEZING OR NEAR FREEZING LATE TONIGHT AND EARLY THURSDAY MORNING FOR MUCH OF THE AREA...WITH WIDESPREAD FROST POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ CAZ508-301200- /O.CON.KMTR.FR.Y.0003.061130T1000Z-061130T1700Z/ SAN FRANCISCO BAY SHORELINE- 221 PM PST WED NOV 29 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY. TEMPERATURES WILL DROP TO FREEZING OR NEAR FREEZING LATE TONIGHT AND EARLY THURSDAY MORNING FOR MUCH OF THE AREA...WITH WIDESPREAD FROST POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ STROBIN
000 WWUS76 KMTR 301205 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 405 AM PST THU NOV 30 2006 ...COLD TEMPERATURES THIS MORNING... .BY 4 AM PST THURSDAY MORNING TEMPERATURES HAD DROPPED TO THE FREEZING MARK...OR EVEN A FEW DEGREES BELOW...IN THE INLAND VALLEYS. IN SOME SPOTS CLOSE TO THE OCEAN...TEMPERATURES HAD FALLEN TO WITHIN A FEW DEGREES OF FREEZING. TEMPERATURES WERE EXPECTED TO DROP FURTHER PRIOR TO SUNRISE AND FREEZING TEMPERATURES COULD BE WIDESPREAD. ANOTHER COOL NIGHT IS EXPECTED THURSDAY NIGHT...BUT TEMPERATURES SHOULD REMAIN ABOVE FREEZING FOR THE MOST PART WITH ONLY PATCHY VALLEY FROST ANTICIPATED. CAZ506-507-510-513-514-516-301700- /O.CON.KMTR.FZ.W.0002.000000T0000Z-061130T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 405 AM PST THU NOV 30 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE VALLEYS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA... BY 4 AM PST...FREEZING TEMPERATURES HAD ALREADY OCCURRED IN THE VALLEYS. TEMPERATURE MAY DROP FURTHER PRIOR TO SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TEMPERATURES WILL WARM ABOVE THE FREEZING MARK IN ALL AREAS BY 9 AM. $$ CAZ505-508-509-515-301700- /O.CON.KMTR.FR.Y.0003.000000T0000Z-061130T1700Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- BIG SUR COAST- 405 AM PST THU NOV 30 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR COASTAL AND BAYSIDE SECTIONS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS... BY 4 AM PST...TEMPERATURES HAD DROPPED TO NEAR FREEZING IN COASTAL AREAS. TEMPERATURES WILL PROBABLY FALL A FEW MORE DEGREES PRIOR TO SUNRISE AND WIDESPREAD FROST IS POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ DYKEMA
000 WWUS76 KMTR 301658 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 858 AM PST THU NOV 30 2006 ...COLD MORNING TEMPERATURES BEGINNING TO WARM SLOWLY... .A VERY COLD AND DRY AIRMASS BROUGHT WIDESPREAD FROST TO THE SAN FRANCISCO AND MONTEREY BAY AREAS THIS MORNING...WITH FREEZING TEMPERATURES IN SOME NORTH BAY VALLEY LOCATIONS. THE COLDEST LOCATIONS FELL TO THE MID 20S EARLY THIS MORNING...WITH 30S IN MOST OTHER AREAS. ONLY THE DOWNTOWN AREAS OF SAN FRANCISCO AND OAKLAND STAYED NEAR 40 DEGREES. CAZ506-507-510-513-514-516-301800- /O.EXP.KMTR.FZ.W.0002.000000T0000Z-061130T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 858 AM PST THU NOV 30 2006 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. VERY COLD EARLY MORNING LOWS IN THE 20S AND LOWER 30S HAVE BEGUN TO WARM SLOWLY...EASING FREEZING CONCERNS. TEMPERATURES SHOULD BE ABOVE THE FREEZING MARK IN ALL AREAS BY 9 AM. CONTINUE TO KEEP AN EYE ON SENSITIVE PLANTS THIS MORNING...AND CHECK LATE AFTERNOON FORECASTS FOR LOW TEMPERATURES EXPECTED FRIDAY MORNING. WHILE OVERNIGHT LOWS MAY NOT BE QUITE AS COLD...AT LEAST PATCHY FROST AND A FEW AREAS OF FREEZING TEMPERATURES WILL BE POSSIBLE ONCE AGAIN. $$ CAZ505-508-509-515-301800- /O.EXP.KMTR.FR.Y.0003.000000T0000Z-061130T1700Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- BIG SUR COAST- 858 AM PST THU NOV 30 2006 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. COLD OVERNIGHT LOWS IN THE 30S ARE WARMING INTO THE 40S AT THIS TIME. ANOTHER CHILLY NIGHT IS EXPECTED TONIGHT...BUT WIDESPREAD FROST IS NOT EXPECTED. STILL...KEEP AN EYE ON SENSITIVE PLANTS TONIGHT AND BRING PETS INSIDE. $$ SOROKA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Nov 28, 9:00 PM PST, 6 hours 52 minutes earlier.
Area forecast discussion, Nov 28, 9:00 PM PST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
900 PM PST TUE NOV 28 2006
.DISCUSSION...THE PASSING COLD FRONT AND RECENT RAIN ARE NOW A
DISTANT MEMORY AS HIGH PRESSURE WITH A COASTAL TROUGH BUILD IN.
TODAY TURNED OUT TO BE RATHER SUNNY COMPARED TO THE PREVIOUS FEW
DAYS. AS FAR AS TEMPERATURES GO...TODAYS HIGH TEMPERATURES WERE
CLOSE TO OR A FEW COOLER THAN YESTERDAY. MOST LOCATIONS RECORDED
MAX TEMPS IN 40S AND 50S...WITH THE EXCEPTION OF THE HIGH TERRAIN
WHERE 30S WERE NOTED.
THE WEATHER CONCERNS OVER THE NEXT 24-28 HOURS WAS NICELY DEFINED IN
THE SPECIAL WEATHER STATEMENT(SEE SFOSPSMTR). CLEAR SKIES...CALM
WINDS IN THE VALLEYS AND A DRY AIRMASS WILL CREATE IDEAL
RADIATIONAL COOLING CONDITIONS. THE AIRMASS IS ALREADY COLD AND THIS
WILL FURTHER ENHANCE ANY COOLING TONIGHT. VALLEY LOCATIONS AWAY
FROM COAST AND URBAN CENTERS WILL SEE THE MOST COOLING WITH LOWS IN
THE 20S TO NEAR FREEZING. IT IS A GOOD POSSIBILITY THAT A FEW
RECORDS MAY BE BROKEN BY MORNING.
OTHERWISE...QUIET AND DRY WEATHER IS EXPECTED THROUGH THE FORECAST AS
HIGH PRESSURE BUILDS ALOFT AND AT THE SFC OVER MUCH OF THE SW
CONUS. AFTER THURSDAY...A GRADUALLY WARMING TREND WILL BE FELT
AS FLOW STARTS TO BECOME MORE OFFSHORE WITH BUILDING HIGH PRESSURE
OVER THE GREAT BASIN. NOT ONLY WILL TEMPERATURES WARM...BUT THIS
WILL CREATE A SET UP KNOWN FOR STRONG GUSTY WINDS IN THE HILLS
FRIDAY AND SATURDAY.
&&
.AVIATION...FOR 18Z/20Z TAF/TWEB CYCLE...COLD UPPER-LEVEL TROUGH
PULLING MOIST ONSHORE FLOW THROUGH DISTRICT THIS MORNING. SOUNDING
FROM KOAK AT 12Z INDICATED A VERY STRONG INVERSION AROUND 5500FT
MSL. SHOULD KEEP MOST PRECIPITATION ALOFT...BUT MAY INCLUDE ISOLD
-SHRAS IN TWEB ROUTES...ASSORTED TAFS THIS AFTERNOON (BTWN 22Z-02Z)
WITH BRIEF CIGS BKN035-045 WITH CONVECTIVE TEMPS IN MID/UPPER 40S
NORTH BAY...LOWER 50S SOUTH. MJV
&&
.MTR...WATCHES/WARNINGS/ADVISORIES.
.TNT...SCA...PT ARENA TO POINT PIEDRAS BLANCAS.
PUBLIC FORECAST: MEHLE
AVIATION/MARINE: MJV
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:52 AM PST | Frost Advisory | MTR | Alameda, Contra Costa, Marin, San Mateo, Santa Clara, Santa Cruz and 1 more | 29 hr |
Nearby
Freeze Warnings in California, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.